My brother is 30 years old and has severe cerebral palsy due to his learning difficulties it is very difficult to understand and trigger his pain due to limited speech and understanding. SInce about 10 years his health has been deteriorating. He has had a endoscopy which showed that he has acid reflux (GORD), hiatus hernia
and candida. An abdomen ultrasound done recently showed a lot of gas so could not see much else.
However the symptoms seem the same, it starts with thrush in his mouth, leading to severe pain on the left side of his stomach and then he will have his hand on various areas of his stomach indicating pain..may occasionally have a temperature Becomes very withdrawn. Will refuse to eat or drink. Severe constipation. I have noticed the same pattern over the years...It lasts for couple of weeks and he may have a good 2/3 weeks and then the symptoms reoccur.
He is currently on the following medication:
buscopan (recently started)
I am extremely worried about his health and would appreciate any guidance on what other tests that can be done in I was thinking about if he may have intestinal pseudo-odstruction (something I read about on the internet)
The problem seems to be repeated thrush infection. This can be due to incomplete treatment. Often the treatment needs to be continued for weeks after the original infection has gone. This includes both local applications and oral tablets. Apart from this a bad acid reflux can also cause recurrent thrush flares. Since your brother is already on medications to control the problem certain lifestyle changes should be incorporated such as: rink cold milk. Avoid heavy meals and eat frequent small meals. Avoid too much of caffeine, tea, smoking, fried food and drinks both alcoholic and non alcoholic fuzzy ones. Avoid heavy exercises within 4 hours of a heavy meal. Raise the head end of the bed by pillows to 30 degrees. Avoid lying down for least 2 hours after food.
Apart from this there is a possibility that he has diabetes. This can also cause persistence of thrush. I am sorry but beyond this it is not possible to comment on net. Please consult his treating doctors and go over all the possibilities. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.